I know the pituitary controls the Thyroid Stimulating Hormone level (TSH) so the T's can convert and be used in the body - The pituitary - how I understand it - is the signal to the thyroid to produce these T's to keep the body functioning right.
It sounds like you may have an issue there - so if what your doctor says it's pituitary you may need further testing.
Yes. He did mention a problem with the pituitary gland last week and when I got my results this last monday he talked about my vitamin d being low and doing a bone density test, I am only 42(he just put me on 50,000 iu a week). He tested all my hormones and said I was low on estrogen and testosterone. I have had a full hysterectomy. I am on 2mg a day estradial currently and he put me on testosterone topically on the skin.I have just started taking a half a pill of Armour 60MG 3 times a day. I started on the 15th and when I went in on the 20th I lost 3 pounds!
Let me take you back. I started having problems about 12 years ago but labs were always ok. Then 7 years ago I developed a goiter so I finally got help and my labs started to reflect. I have been on a low dose of thyroid meds for about 4 years. I had some strange readings about 2 years ago and a dr in a weight loss clinic said this is strange, your adrenal gland may be shot or something. Meanwhile my old endocrinolgist which I would see yearly never said anything. So, in the last 6 months my Md was noticing my tsh was 0.00 and he kept lowering my dosage of thyroid meds and took me off 2 months ago.
Like a dumby I let him. I was not thinking. I know, dont say it. Well, I began to get sick. I got costochondritis, inflamation in the ribs, chest area. Inflamation in my legs. I found this new endo just 2 weeks ago!
Your original question my first visit he did mention damage to the pituitary gland and this visit he did not, I go in for my bone density test next week and in one month I have another check up. I thought about calling because my oldest son is leaving in about a week for Iraq and wanted to know if this is anything serious. I should of asked! I usually do!
I have another question. I want to know should I consider changing my major from nursing to something less stressful? I am trying to read and learn and this seems like a life style change.
Oh hon - I can't tell you to change carreer choices. That is up to you.
All I see is that you are having a ton of hormone issues and each thing has to be delt with seperately along with looking at the whole together.
Do you get what I mean?
I am at work now - I will respond more when I get home. I think many here can look this over though and really give you some thought on what is happening too.
It may have been that your were having pituitary issues years ago and nobody caught it then before everything started going out of whack. Just my thought as a patient - but I have no issues on the pituitary thing at all.
Your in nursing and know that the four glands - Pituitary - Thyroid - Adrenals and Sex Glands must be in working order for all to be balanced - If one fails or is a problem then in time they will all whack out.
Hello. Thanks for you comment. Let me re-word my question. Does thyroid issues require changing ones life to a lower stress level and require more rest? Nursing is a high stress job. I guess I am just so discouraged now and I am tired. I have had to slow down and rest more. I know this will take time to regulate.
Even though there are no "real " stastic reports on "stress " imbalancing your thyroid - YES - stree has been found as a major issue with thyroid disease -
Keep in mind the if you are stressed AND a TYPE A personality - ( a perfectionist - abuser - addict - worrier - care giver - ) then adding a stressful lifestyle on your personality will through SOMETHING out of whack!
I think it has more to do with the personality thing at least for me - than my carreer as a secretary in a school!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.